new neuro or old neuro
AnonymousMay 21, 2008 at 8:02 am
I went to a new neuro on Monday and I’m not sure what to think. She was very nice and all. I asked if she had other CIDP patients and yes, she has five others, all female..me now being the youngest.
I told her how my current dr thought we should do the 6 mos wait and see thing and she did not agree. She said I need some kind of treatment in order to stay as strong as possible. She talked to me about two kinds of immunosuppressant meds..cant remember the names of them. She said the side effects are increased risks for malignancy’s…so I refused. I have way tooo much cancer in my family…mom AND dad died from cancer…not to mention the grandparents and aunts.
Anyway…she talked to me about doing IVIG and switching brands so that I dont get a rash…and to do the infusions at home. the other dr never let me know that home infusions was an option. I called and it’s out of network but I’ve already met my out of pocket so it doesnt matter. Problem is this dr said she only does IVIg once a month or every few weeks and doesnt do the five day loading unless there is a significant relapse going on.
She said I do have atrophy in both hands and feet and the weakness and the lack of reflexes and all that terrific stuff. She said I probably need an AFO for the right side, too. I dont even wear the left one. I’m not a good patient.
The only thing she said different than my original dr is that i DO need treatment to stay strong. I realize that now, too.
I’m going to do IVIG and see about doing it at home…I THINK I will have my original dr order it tho. if i can do it at home in the late afternoon after work, that would be so great.
I have alot going on. We sold my moms house pending inspection and my sisters are still fighting. I’m still in the middle of it. The one that is out of town, there is no pleasing . I’m moving into my new house on Saturday. I’m filling in for someone at work that’s in the hosp and they trained me in four days to do some really complicated stuff. But, most of all…I miss my mom.
I have bad dreams all the time…dont remember them but I cry in my sleep…real tears and real sobs.
When will it get easier ? The oldest sister is coming to do the estate sale that my other sis and I prepared everything for. She’s doing it this weekend even tho I cant be there and that makes me mad…not to mention hurts my feelings.
anyway….that’s me in a nutshell right now.
wishing everyone the best,
AnonymousMay 21, 2008 at 6:47 pm
glad you are finally going to start some sort of treatment. I was/am a little nervous about taking my immuno supressent–the generic form of Imuran as well but I bit the bullet and let my neuro put me on it. Right now he has me off of it for 10 days to see it that is what is making me sick to my stomach (I think it was the foul antibiotics I was on for a sinus infection and the iron pills I am currently taking). If my dr wants to switch meds it depends on what it is will determine if I switch–Cellcept is too expensive even with my insurance.
Like you we have a lot of cancer in my family so I guess it is one more thing I will have to watch for.
Has your scar healed yet? Try and not let your sisters fight wear you down–you need to take care of yourself and try and sty stress free (easier said then done). Take care
AnonymousMay 22, 2008 at 4:40 pm
[SIZE=”4″][/SIZE] I’m glad you found a MD that will give you treatment.
After seven months, I’m holding my own, with a little improvemnt from Plasmaphresis. i would hate to think where I would be without treatment, probably not able to move at all.
You have a lot going on and I can not imagine the stress you are currently under. What do you do for you to take a ten minutes mini de-stressor?
Thinking of you and praying for you
AnonymousMay 22, 2008 at 6:55 pm
Listen, it sounds like this new neuro is more on the ball. Even though she only does IVIG monthly I am glad she is addressing you and treating. I know the immunosurresant thing sounds scarey and for a long time I said no way. But finally a year after being on one I am getting some relief. And I am able to be on a very low dose. I thought I would put in my two cents since your progression sounds like its at the same rate as mine. It’s really good that you are crying. My therapist told me after my Dad died and I was waking up sobbing every day, that sleep is when our defenses are down and we can truly express ourselves. I am so sorry for your pain. It seems like it doesn’t ever get better but it does. It took me about two years. It still hurts and I still have those dreams but most times I am able to think of him without the pain being so sharp. One day at a time. Try and take it easy and let your sisters battle it out. Enjoy your new home. I am thinking of you.
AnonymousMay 22, 2008 at 8:50 pm
I think what your new Neuro. has said sounds like a typical plan. Switching brands of IVIG often helps a great deal if you have had issues with other brands. Always make sure you pre-medicate prior to your infusions also with Tylenol and Benadryl (or generics of them).That tends to help with any side-effects. I have never had a loading dose, also I know others who never had any sort of loading dose either. I started on a 4 week infusion schedule, it was adjusted down to 3 weeks at one point due to some issues, however 4 weeks has worked well for me and is what I have done for the past 4 years.
We are all so very different, she seems like she is on the ball from what you have said. If you feel comfortable with her and confident in her, give her the chance and I bet she will make you much happier then your current Neuro.
Just my opinion but I hope that helps.
AnonymousMay 22, 2008 at 9:54 pm
Stacey, I know what its like to lose loved ones and still miss my folks… One thing I hope you keep the stress down if it all possible.. I hope you can bring your siblings around to what is important in life… I hope all goes well for you, and try to think of the positives.. (I know it ain’t easy)! deanop
You must be logged in to reply to this topic.